Alert archive / Georgia / Special Weather Statements in 2013

Special Weather Statement, NWS Atlanta, GA

August 7, 2013Baldwin County, Bibb County, Jones County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 7, 2013, 4:44 PM EDT for Baldwin County, Bibb County, Jones County, Georgia. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2013, 4:44 PM EDT (20:44 UTC)
Expired
Aug 7, 2013, 5:45 PM EDT
In force
61 min
Issued by
NWS Atlanta, GA

Counties Baldwin County, GA, Bibb County, GA, Jones County, GA

The radar

The Robins AFB radar (KJGX), 25 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1269 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1269 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
492 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

941 
WWUS82 KFFC 072044
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 PM EDT WED AUG 7 2013

GAZ072-073-082>084-094-095-072145-
444 PM EDT WED AUG 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TWIGGS...PEACH...
JONES...WILKINSON...BALDWIN...BIBB AND HOUSTON COUNTIES UNTIL 545 PM
EDT...

AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
STRONG THUNDERSTORMS WITH HEAVY RAIN FROM BROWNS CROSSING TO HOUSTON 
LAKE THE LINE OF THUNDERSTORMS WERE NEARLY STATIONARY. RAINFALL 
AMOUNTS OF 1 TO 2 INCHES ARE LIKELY WITH THESE STORMS.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
TWIGGS...PEACH...JONES...WILKINSON...BALDWIN...BIBB AND HOUSTON
COUNTIES...INCLUDING AREAS AROUND HOUSTON LAKE...WESLEYAN...LAKE
TOBESOFKEE...ARKWRIGHT...SKIPPERTON...RUTLAND...PAYNE CITY...MACON...
LAKEWOOD...BYRON...CLINTON...HADDOCK...GRAY...CENTERVILLE AND MIDDLE
GEORGIA REGIONAL AIRPORT. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3247 8375 3268 8379 3269 8377 3269 8372
      3273 8380 3287 8382 3313 8338 3313 8314
      3288 8332 3275 8349 3246 8349
TIME...MOT...LOC 2043Z 270DEG 2KT 3306 8339 3281 8366
          3255 8366

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:45 PM EDT, 59 minutes earlier.

Area forecast discussion, Aug 7, 3:45 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 PM EDT WED AUG 7 2013

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
COMBINATION OF SHORTWAVE...DIFFLUENT FLOW ALOFT AND PW/S OVER 2
INCHES LED TO AN ACTIVE MORNING ACROSS THE CWA. ACTIVITY IS EXPECTED
THROUGH THIS AFTERNOON INTO THE EVENING. COMPLEX OF STORMS IN TN IS
EXPECTED TO PUSH INTO NW GEORGIA...BUT DECREASE IN INTENSITY
QUICKLY. FLOODING AND WET MICROBURSTS CONTINUE TO BE THE MAIN
THREATS THROUGH TONIGHT AND AGAIN ON THURSDAY. GUIDANCE IS IN GOOD
AGREEMENT THAT CONVECTION WILL DECREASE AFTER SUNSET HOWEVER
DIFFERENCES EXIST AS WE MOVE INTO THE SECOND HALF OF THE NIGHT. GFS
BRINGS ANOTHER SHORTWAVE INTO NW GEORGIA AROUND 06Z WHILE THE ECMWF
IS SLOWER AND FURTHER NORTH WITH THIS DISTURBANCE. THINK WITH
DIFFLUENT FLOW STILL IN PLACE AND NEARING SHORTWAVE THAT COULD SEE
ACTIVITY FIRE UP AGAIN BEFORE SUNRISE ACROSS NORTH GEORGIA. THE
CAVEAT TO ALL OF THIS IS THE MODELS HAVE NOT BEEN HANDLING THE
SITUATION WELL RECENTLY. STILL UNCERTAINTY IN THE FORECAST FOR
THURSDAY. MAY STILL HAVE THE INFLUENCE OF THE SHORTWAVE FOR PART OF
THE DAY...HOWEVER THE UPPER RIDGE STRENGTHENS INTO THE CWA AND THUS
THE AREA LOSES THE NW FLOW THAT HAS BEEN SO PREDOMINATE. IN
ADDITION...THE BETTER UPPER LEVEL DIFFLUENCE IS LOST BY THE AFTERNOON.
ON THE OTHER HAND...PW/S REMAIN ABOVE NORMAL WITH NEAR 2 INCH VALUES
EXPECTED AGAIN ON THURSDAY...SO A WELL SATURATED ATMOSPHERE IS STILL
IN PLACE. THINK THE FOCUS FOR THURSDAY THOUGH WILL BE NORTH GEORGIA
AGAIN SO HAVE CARRIED LIKELY ACROSS MUCH OF THE AREA AND THEN CHANCE
ACROSS CENTRAL GEORGIA. SHOULD SEE A LULL IN ACTIVITY AGAIN THURSDAY
NIGHT. FOR MORE INFORMATION ABOUT POTENTIAL RAINFALL AND HYDROLOGY
IMPACTS SEE THE HYDRO SECTION.

11

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
12Z MODEL RUN SHOWED NO SIGNIFICANT CHANGES TO THE PREVIOUS MEDIUM
RANGE MODEL TRENDS. I HAVE MADE NO SIGNIFICANT CHANGES TO THE
EXISTING EXTENDED FORECAST GRIDS. PLEASE SEE THE PREVIOUS LONG TERM
FORECAST DISCUSSION BELOW.

20

PREVIOUS LONG TERM DISCUSSION/THURSDAY NIGHT THROUGH TUESDAY/

UPPER RIDGE WILL CONTINUE ANCHORED ACROSS THE SOUTHERN PLAINS WITH A
SERIES OF UPPER SHORT WAVES MOVING ACROSS THE STATE. HAVE KEPT MAINLY
CHANCE POPS DURING THE DAY AND CHANCE OR SLIGHT CHANCE OVERNIGHT.
HOWEVER FOR SATURDAY LOOKS LIKE A FRONTAL BOUNDARY WILL DRIFT INTO
NORTH GEORGIA AND STALL FOR A DAY OR TWO. SO HAVE INCLUDED LIKELY
POPS FOR NORTH GEORGIA ON SATURDAY. UPPER FLOW TRANSITIONS TO A
TROUGH OVER THE EASTERN STATES BY THE FIRST OF THE WEEK. SOME DRYING
IS INDICATED FOR NORTH GEORGIA MONDAY AND TUESDAY...BUT NOT ENOUGH TO
REMOVE POPS ALTOGETHER. TEMPERATURES LOOK SEASONAL WITH MID TO UPPER
80S NORTH TO LOW AND MID 90S SOUTH.

41

&&

.HYDROLOGY...
FLOODING CONTINUES ACROSS PARTS OF NORTH GEORGIA. MORE RAIN IS
POSSIBLE ACROSS THESE ALREADY FLOODED AREAS THROUGH THIS EVENING.
WITH ANOTHER DISTURBANCE POSSIBLY AFFECTING THE STATE AGAIN
BY THURSDAY MORNING...ADDITIONAL RAINFALL IS EXPECTED AGAIN ON
THURSDAY. ALTHOUGH WIDESPREAD AMOUNTS OF A HALF INCH TO AN INCH ARE
EXPECTED THROUGH THURSDAY AFTERNOON...ISOLATED HIGHER AMOUNTS ARE
POSSIBLE. THE FLASH FLOOD WATCH CONTINUES TO BE IN EFFECT UNTIL 8AM
THURSDAY. HAVE OPTED NOT EXTEND IT TEMPORALLY AT THIS POINT DUE TO
UNCERTAINTY IN THE FORECAST...BUT IT IS A DISTINCT POSSIBILITY THAT
THE FLOOD WATCH WILL NEED TO BE EXTENDED UNTIL THURSDAY AFTERNOON
ACROSS PARTS OF NORTH GEORGIA.

11

&&

AVIATION...
18Z UPDATE...
CONVECTION CONTINUES THIS AFTERNOON...BUT TIMING AT THE TAF SITES
IS VERY HARD TO TIME. HAVE CARRIED TEMPO TSRA THIS AFTERNOON
EVERYWHERE BUT MCN...BUT SO FAR TS HAS BEEN MORE SCT. WINDS AT ATL
ARE ON THE SSW SIDE HOWEVER SHOULD SHIFT BACK TO THE SSW BY LATE
AFTERNOON. IN ADDITION...SHOULD SEE CIGS IMPROVE THIS AFTERNOON
FROM LOW MVFR INTO HIGH MVFR OR LOW VFR.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON VSBYS. LOW CONFIDENCE ON CIGS...WIND
DIRECTION AND TIMING OF SHRA/TSRA.

11

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          70  88  72  90 /  40  50  30  30
ATLANTA         71  87  73  89 /  40  40  30  30
BLAIRSVILLE     69  81  68  86 /  60  70  40  40
CARTERSVILLE    71  87  72  90 /  50  60  30  40
COLUMBUS        74  92  74  93 /  40  40  30  30
GAINESVILLE     71  85  72  88 /  50  60  30  40
MACON           71  90  73  93 /  40  30  30  30
ROME            72  88  72  91 /  60  70  30  40
PEACHTREE CITY  70  87  72  90 /  40  40  30  30
VIDALIA         73  92  74  93 /  30  30  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING
ZONES: BANKS...BARROW...BARTOW...BUTTS...CARROLL...CATOOSA...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE...
DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GORDON...GREENE...GWINNETT...HALL...HARALSON...HEARD...
HENRY...JACKSON...JASPER...LAMAR...LUMPKIN...MADISON...
MERIWETHER...MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PICKENS...PIKE...POLK...PUTNAM...
ROCKDALE...SOUTH FULTON...SPALDING...TALIAFERRO...TOWNS...
TROUP...UNION...WALKER...WALTON...WHITE...WHITFIELD...WILKES.

&&

SHORT TERM...11
LONG TERM....20
AVIATION...11
Hazardous weather outlook, Aug 7, 6:31 AM EDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
631 AM EDT WED AUG 7 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081045-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
631 AM EDT WED AUG 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

A FLASH FLOOD WATCH IS IN EFFECT THROUGH THURSDAY MORNING FOR
NORTH GEORGIA.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY
AND TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES SOUTH ACROSS THE
REGION. THE PRIMARY WEATHER HAZARD WILL BE HEAVY RAINFALL WITH
POSSIBLE LOCAL FLASH FLOODING. RAINFALL RATES OF ONE TO TWO INCHES
PER HOUR ARE POSSIBLE WITHIN THE WATCH AREA. OTHER HAZARDS INCLUDE
GUSTY WINDS AND FREQUENT LIGHTNING. ISOLATED STORMS COULD BECOME
SEVERE. ANY SEVERE THUNDERSTORM THAT DEVELOPS WILL HAVE THE
POTENTIAL TO PRODUCE DAMAGING WIND GUSTS OF 60 MPH OR GREATER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THE
WEEK. THUNDERSTORMS WILL CONTINUE TO HAVE THE POTENTIAL TO PRODUCE
LOCALLY HEAVY RAINFALL...WHICH COULD CAUSE LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Aug 7, 3:16 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
316 PM EDT WED AUG 7 2013

GAZ038-039-050-051-061-072015-
316 PM EDT WED AUG 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WILKES...
TALIAFERRO...OGLETHORPE...GREENE AND HANCOCK COUNTIES UNTIL 415 PM
EDT...

AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH HEAVY RAIN FROM 6 MILES NORTHEAST OF VESTA
TO REYNOLDS PLANTATION...MOVING EAST AT 10 MPH. RAINFALL RATES OF 1
TO 2 INCHES PER HOUR ARE LIKELY WITH THESE STORMS.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WILKES...TALIAFERRO...OGLETHORPE...GREENE AND HANCOCK COUNTIES...
INCLUDING AREAS AROUND SANDY CROSS...REYNOLDS PLANTATION...
WRAYSWOOD...CAREY...GRESHAMVILLE...POINT PETER...VESTA...STEPHENS...
LEXINGTON...HUTCHINGS...CRAWFORD...GREENSBORO...MAXEYS...PENFIELD AND
LIBERTY. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS
OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3350 8288 3334 8287 3333 8314 3339 8319
      3338 8322 3340 8322 3340 8324 3349 8328
      3354 8327 3358 8332 3372 8335 3376 8328
      3382 8330 3405 8297 3401 8293 3398 8279
      3399 8265 3398 8264 3390 8261
TIME...MOT...LOC 1916Z 270DEG 7KT 3400 8285 3375 8322
          3335 8322
Special weather statement, Aug 7, 3:25 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
325 PM EDT WED AUG 7 2013

GAZ069-079-080-072030-
325 PM EDT WED AUG 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TALBOT...UPSON AND
TAYLOR COUNTIES UNTIL 430 PM EDT...

AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH HEAVY RAIN FROM HANNAHS MILL TO OLIVE
BRANCH...MOVING EAST AT 10 MPH. RAINFALL AMOUNTS OF 1 TO 2 INCHES
PER HOUR ARE LIKELY.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
TALBOT...UPSON AND TAYLOR COUNTIES...INCLUDING AREAS AROUND
ROWLAND...OLIVE BRANCH...HANNAHS MILL...ATWATER...CREST...
SUNNYSIDE...SPREWELL BLUFF STATE PARK...PLEASANT HILL...BIG LAZER
CREEK WMA...TALBOTTON...THOMASTON...PO BIDDY CROSSROADS...THE ROCK...
REDBONE CROSSROADS AND WESLEY CHURCH. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO
MINOR FLOODING.

&&

LAT...LON 3297 8413 3278 8419 3261 8438 3264 8467
      3275 8455 3298 8442
TIME...MOT...LOC 1925Z 264DEG 7KT 3294 8433 3276 8444
          3266 8460
Special weather statement, Aug 7, 3:40 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
340 PM EDT WED AUG 7 2013

GAZ012-072045-
340 PM EDT WED AUG 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN GORDON COUNTY UNTIL
445 PM EDT...

AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH HEAVY RAIN OVER REDBUD...MOVING NORTHEAST
AT 5 MPH. ADDITIONAL RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE
WITH THIS STORM.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
GORDON COUNTY...INCLUDING AREAS AROUND OOSTANAULA...CALHOUN...
SONORAVILLE...FAIRMOUNT...SUGAR VALLEY...RESACA...REDBUD...RANGER...
AUDUBON AND OAKMAN. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG
THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3460 8503 3460 8480 3457 8468 3443 8468
      3441 8479 3441 8505
TIME...MOT...LOC 1940Z 208DEG 5KT 3454 8488
Special weather statement, Aug 7, 3:53 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
353 PM EDT WED AUG 7 2013

GAZ001>005-072100-
353 PM EDT WED AUG 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND WINDS GUSTING TO
35 MPH IN WHITFIELD...WALKER...MURRAY...CATOOSA AND DADE COUNTIES
UNTIL 500 PM EDT...

AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BOYNTON TO 6 MILES NORTHWEST OF RISING
FAWN...MOVING SOUTHEAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS
WHITFIELD...WALKER...MURRAY...CATOOSA AND DADE COUNTIES THROUGH 500
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
BOYNTON...INDIAN SPRINGS...GRAYSVILLE...FORT
OGLETHORPE...CHATTANOOGA VALLEY...FAIRVIEW...CHICKAMAUGA...CLOUDLAND
CANYON STATE PARK...BLUE SPRING...RINGGOLD...SALEM...COOPER
HEIGHTS...RISING FAWN...BEAUMONT AND ROCK SPRING. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3478 8483 3466 8506 3460 8554 3484 8558
      3499 8517 3499 8468
TIME...MOT...LOC 1953Z 304DEG 16KT 3492 8515 3485 8538
          3480 8559
Special weather statement, Aug 7, 4:18 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
418 PM EDT WED AUG 7 2013

GAZ039-051-061-062-072115-
418 PM EDT WED AUG 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WILKES...WARREN...
TALIAFERRO AND HANCOCK COUNTIES UNTIL 515 PM EDT...

AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH HEAVY RAIN FROM FLORAL HILL TO
SPARTA...MOVING EAST AT 10 MPH. RAINFALL AMOUNTS OF 1 TO 2 INCHES
ARE POSSIBLE WITH THESE STORMS.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WILKES...WARREN...TALIAFERRO AND HANCOCK COUNTIES...INCLUDING AREAS
AROUND SPARTA...FLORAL HILL...WASHINGTON...ALEXANDER STEPHENS PARK...
SANDY CROSS...SPRINGFIELD...FICKLIN...CRAWFORDVILLE...SPRINGFIELD...
METASVILLE...LUNDBERG...CULVERTON...POWELTON AND ROCKY CREEK FIRE
DEPT.. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF
CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3363 8260 3360 8264 3346 8258 3341 8254
      3331 8261 3326 8272 3325 8307 3343 8307
      3349 8298 3356 8300 3388 8257 3380 8258
      3365 8249
TIME...MOT...LOC 2018Z 270DEG 7KT 3382 8255 3360 8282
          3352 8296 3329 8297
Special weather statement, Aug 7, 4:44 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 PM EDT WED AUG 7 2013

GAZ072-073-082>084-094-095-072145-
444 PM EDT WED AUG 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TWIGGS...PEACH...
JONES...WILKINSON...BALDWIN...BIBB AND HOUSTON COUNTIES UNTIL 545 PM
EDT...

AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH HEAVY RAIN FROM BROWNS CROSSING TO HOUSTON
LAKE THE LINE OF THUNDERSTORMS WERE NEARLY STATIONARY. RAINFALL
AMOUNTS OF 1 TO 2 INCHES ARE LIKELY WITH THESE STORMS.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
TWIGGS...PEACH...JONES...WILKINSON...BALDWIN...BIBB AND HOUSTON
COUNTIES...INCLUDING AREAS AROUND HOUSTON LAKE...WESLEYAN...LAKE
TOBESOFKEE...ARKWRIGHT...SKIPPERTON...RUTLAND...PAYNE CITY...MACON...
LAKEWOOD...BYRON...CLINTON...HADDOCK...GRAY...CENTERVILLE AND MIDDLE
GEORGIA REGIONAL AIRPORT. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3247 8375 3268 8379 3269 8377 3269 8372
      3273 8380 3287 8382 3313 8338 3313 8314
      3288 8332 3275 8349 3246 8349
TIME...MOT...LOC 2043Z 270DEG 2KT 3306 8339 3281 8366
          3255 8366

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 8:08 PM EDTSpecial Weather StatementFFCGordon52 min
Aug 7, 2:38 AM EDTFlash Flood WarningFFCDawson, Lumpkin6 hr
Aug 7, 3:34 AM EDTFlash Flood WarningFFCCherokee, Dawson, Pickens6 hr
Aug 7, 5:24 AM EDTFlash Flood WarningFFCDawson, Gilmer, Pickens6 hr
Aug 7, 5:30 AM EDTRiver Flood WarningFFCDawson, Forsyth15 hr
Aug 7, 6:06 AM EDTFlash Flood WatchFFCBanks, Barrow, Bartow, Butts, Carroll, Catoosa and 50 more48 hr
Aug 7, 6:53 AM EDTRiver Flood WarningFFCGilmer8 hr
Aug 7, 7:01 AM EDTFlash Flood WarningFFCGordon6 hr
Aug 7, 8:49 AM EDTFlash Flood WarningFFCCherokee, Dawson, Forsyth6 hr
Aug 7, 9:18 AM EDTRiver Flood WarningFFCGilmer5 hr
Aug 7, 9:18 AM EDTRiver Flood WarningFFCGilmer5 hr
Aug 7, 11:05 AM EDTSpecial Weather StatementFFCCoweta55 min
Aug 7, 11:14 AM EDTFlash Flood WarningFFCGilmer, Pickens6 hr
Aug 7, 11:17 AM EDTFlash Flood WarningFFCCoweta6 hr
Aug 7, 11:36 AM EDTSpecial Weather StatementFFCForsyth54 min
Aug 7, 11:58 AM EDTRiver Flood WarningFFCForsyth17 hr
Aug 7, 12:13 PM EDTRiver Flood WarningFFCCherokee28 hr
Aug 7, 12:33 PM EDTSpecial Weather StatementFFCGwinnett57 min
Aug 7, 12:57 PM EDTSpecial Weather StatementFFCBarrow, Jackson, Madison78 min
Aug 7, 1:26 PM EDTSpecial Weather StatementFFCWalker64 min
Aug 7, 1:31 PM EDTSpecial Weather StatementFFCBanks, Hall59 min
Aug 7, 2:09 PM EDTSpecial Weather StatementFFCClarke, Greene, Madison, Morgan, Oconee, Oglethorpe and 1 more66 min
Aug 7, 2:40 PM EDTAreal Flood WarningFFCCherokee6 hr
Aug 7, 2:54 PM EDTSpecial Weather StatementFFCBartow66 min
Aug 7, 3:03 PM EDTRiver Flood WarningFFCCherokee25 hr
Aug 7, 3:03 PM EDTRiver Flood WarningFFCForsyth, Fulton43 hr
Aug 7, 3:16 PM EDTSpecial Weather StatementFFCGreene, Oglethorpe, Taliaferro, Wilkes59 min
Aug 7, 3:25 PM EDTSpecial Weather StatementFFCTalbot, Upson65 min
Aug 7, 3:40 PM EDTSpecial Weather StatementFFCGordon65 min
Aug 7, 3:53 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Walker, Whitfield67 min
Aug 7, 4:18 PM EDTSpecial Weather StatementFFCHancock, Taliaferro, Warren57 min
Aug 7, 4:57 PM EDTAreal Flood WarningFFCBanks12 hr
Aug 7, 5:00 PM EDTSpecial Weather StatementFFCGilmer, Gordon, Pickens45 min
Aug 7, 5:04 PM EDTSpecial Weather StatementFFCChattooga56 min
Aug 7, 5:08 PM EDTAreal Flood WarningFFCGilmer, Pickens12 hr
Aug 7, 5:28 PM EDTSpecial Weather StatementFFCPaulding, Polk47 min
Aug 7, 6:11 PM EDTSpecial Weather StatementFFCHaralson64 min
Aug 7, 6:19 PM EDTSpecial Weather StatementFFCFloyd56 min
Aug 7, 6:46 PM EDTSpecial Weather StatementFFCButts59 min
Aug 7, 7:31 PM EDTSpecial Weather StatementFFCCarroll59 min

Nearby

Special Weather Statements in Georgia, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.